Pennsylvania, 2016Excessive Heat in Pennsylvania, July 15, 2016
July 15, 2016 · NWS PHI · 1 event in 1 county or zone
A man died due to excessive heat.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A man died due to excessive heat.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 15, 8:50 AM EST, 6 hours 10 minutes earlier.
Area forecast discussion, Jul 15, 8:50 AM EST, 6 hours 10 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
950 AM EDT FRI JUL 15 2016
.SYNOPSIS...
A weak surface front will remain nearly stationary along the coast
today through Sunday. Low pressure may form along this front late
Saturday and Sunday. Weak high pressure is then expected for Sunday
night and Monday before another front moves in from the west Monday
night and Tuesday. High pressure returns for the rest of the work
week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Increased the cloud cover a bit for today. This may actually help
keep the oppressiveness we felt yesterday away from the region but
with the sun peeking through the clouds, it will still be hot and
sticky.
A few light showers are moving into the Lehigh Valley this
morning and should continue to move to the northeast. Otherwise,
expect most of the region to remain dry.
A weak cdfnt will cross the area today. Another hot day is in
store. Temps could equal the numbers reached on Thu. However,
despite a sticky start this mrng, dew pts are expected to degrease
as the flow becomes more wly and drier air moves in behind the
fropa. So while it will be hot it will be slightly more
comfortable than yesterday. As a result, will keep the excessive
heat warning up for the urban corridor, though we may fall short
of criteria, but no other heat headlines will be issued. Heat
index values will likely be in the 95-100 degree range from the
I-95 corridor s and e.
The NAM/WRF temps were a bit higher than the GFS. Yesterdays temps
overperformed, and see no reason why today won't do the same,
especially with more sunshine, so will shade high temps twd the
higher MET MOS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
High pres will build back in tonight, so expect a dry and warm, but
slightly more comfortable night.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Saturday through Sunday...A weak surface front remains nearly
stationary just off the coast throughout the weekend. With low
pressure developing along this boundary, we will continue to have a
chance for showers and thunderstorms each day. Temperatures will
remain hot on Saturday and should be slightly cooler on Sunday.
Expect there to be quite a bit of cloud cover around the area
through the weekend which should help it to feel much less
oppressive than it was today. Still, highs will be into the lower
90s on Saturday with mid to upper 80s on Sunday.
Monday and Tuesday...Weak high pressure arrives for Monday with a
front on its heels. The front will arrive Monday night and move
through the region on Tuesday. Showers and thunderstorms are
possible ahead of and in the vicinity of the boundary. Heat will
return for a brief stay on Monday in the southerly flow ahead of the
front with highs into the lower 90s once again. However, behind the
front are some slightly cooler temperatures and although it may
still reach into the upper 80s to around 90, the dewpoints should be
lower and it won't feel as sticky outside.
Wednesday and Thursday...High pressure builds into the region on
Wednesday and persists through the end of the week. Dry weather
expected with near to slightly above normal temperatures across the
region.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
With the exception of some lcl MVFR fog at a few locations erly this
mrng, a VFR fcst is in store for the TAF pd, with no sig aviation
concerns. A wk cdfnt will cross the area today. It is psbl that
this front cud touch off a shwr this AM, but the chcs are too low to
include in the individual TAFs.
Swly wind this mrng will become more wly behind the fropa and cud
gust as high as 20 kts before decreasing to less than 10 kts after
sunset.
OUTLOOK...
Saturday through Tuesday...Mainly VFR conditions are expected.
Scattered showers and thunderstorms are possible most days, mainly
in the afternoon and evenings, with lower conditions occurring at
times.
&&
.MARINE...
No marine headlines are expected durg the near and short term pds.
OUTLOOK...
Saturday through Tuesday...Quiet conditions are expected to
continue on the area waters with no headlines expected through the
period. The only exception may be Monday night as a front
approaches and crosses the forecast waters bringing increased wave
heights. Otherwise scattered showers and thunderstorms may
produce locally higher winds and seas during the afternoon/evening
hours each day.
RIP CURRENTS...
There is a low risk for the development of dangerous rip currents
today. We are anticipating a south to southwest wind around 5 to
10 mph along with a southerly 2 foot swell with a period of about
5 or 6 seconds.
A reminder: Low risk does not mean no risk for the formation of
dangerous rip currents. Swim near a lifeguard. If caught in a rip
current relax and stay calm. Dont fight the current. Swim in a
direction along the shoreline until out of the seaward flowing
current.
&&
.EQUIPMENT...
KACY ASOS remains out of service, probably through a good part of
today (Friday).
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Excessive Heat Warning until 8 PM EDT this evening for PAZ070-
071-102-104-106.
NJ...Excessive Heat Warning until 8 PM EDT this evening for NJZ015-
017>019.
DE...Excessive Heat Warning until 8 PM EDT this evening for DEZ001.
MD...None.
MARINE...None.
&&
Synopsis...Meola/Miketta
Near Term...Nierenberg/Meola
Short Term...Nierenberg
Long Term...Miketta
Aviation...Nierenberg/Miketta
Marine...Nierenberg/Miketta
Equipment...Hazardous weather outlook, Jul 15, 2:41 PM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
341 PM EDT FRI JUL 15 2016
DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-161945-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
341 PM EDT FRI JUL 15 2016
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
MAXIMUM HEAT INDEX VALUES ON MONDAY ARE EXPECTED TO BE NEAR OR
JUST ABOVE 100 DEGREES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002>004-MDZ008-012-015-019-020-NJZ016-021>025-161945-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
341 PM EDT FRI JUL 15 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
MAXIMUM HEAT INDEX VALUES ON MONDAY ARE EXPECTED TO RANGE FROM 100
TO 105 DEGREES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ007>010-012>014-020-026-027-PAZ060>062-101-103-105-161945-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BERKS-
LEHIGH-NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
341 PM EDT FRI JUL 15 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
MAXIMUM HEAT INDEX VALUES ON MONDAY ARE EXPECTED TO RANGE FROM THE
UPPER 90S TO NEAR 100 DEGREES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ001-PAZ054-055-161945-
SUSSEX-CARBON-MONROE-
341 PM EDT FRI JUL 15 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
MAXIMUM HEAT INDEX VALUES ON MONDAY ARE EXPECTED TO BE AS HIGH AS
THE MID TO UPPER 90S.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-161945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
341 PM EDT FRI JUL 15 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 15, 10:11 AM EST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1111 AM EDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM TSTM WND DMG MOUNT BETHEL 40.90N 75.11W
07/14/2016 NORTHAMPTON PA FIRE DEPT/RESCUE
NUMEROUS TREES AND WIRES DOWN.
0248 PM TSTM WND DMG HARMONY 40.75N 75.14W
07/14/2016 WARREN NJ LAW ENFORCEMENT
SEVERAL BUILDINGS DAMAGED.
0248 PM TSTM WND DMG WHITE TWP 40.83N 75.03W
07/14/2016 WARREN NJ FIRE DEPT/RESCUE
A BARN WAS DESTROYED ALONG WITH WIRES AND POLES DOWN ON
ROUTE 519.
0255 PM TSTM WND DMG WASHINGTON 40.76N 74.98W
07/14/2016 WARREN NJ SOCIAL MEDIA
WINDOWS BLOWN OUT OF A CHURCH. TIME ESTIMATED FROM
RADAR.
0255 PM TSTM WND DMG WASHINGTON 40.76N 74.98W
07/14/2016 WARREN NJ SOCIAL MEDIA
SEVERAL LARGE LIMBS BLOWN DOWN ONTO VEHICLE. TIME
ESTIMATED FROM RADAR.
0330 PM TSTM WND DMG MORRISTOWN 40.79N 74.48W
07/14/2016 MORRIS NJ TRAINED SPOTTER
NUMEROUS TREES DOWN
0338 PM TSTM WND DMG 2 S MORRISTOWN 40.76N 74.48W
07/14/2016 MORRIS NJ TRAINED SPOTTER
DOWNED AND UPROOTED TREES ON WOODLAND AVE
0344 PM TSTM WND GST MORRISTOWN MUNI AIRPORT 40.80N 74.41W
07/14/2016 M53 MPH MORRIS NJ ASOS
&&
EVENT NUMBER PHI1601412 PHI1601410 PHI1601411 PHI1601415 PHI1601416
PHI1601417 PHI1601414 PHI1601413
STAFFExcessive Heat, Philadelphia
- When
- July 15, 3:00 PM EST
- Where
- Philadelphia forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Local Official
- Coordinates
- 40.008, -75.134 (the zone’s center; the record gives no point)
A man died from excessive heat, temperatures were well into the 90's.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, July 15, 20161 injured · $206,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Florida, July 15, 2016$253,000 · 50 kt wind · 9 events
- Damaging Winds in North Carolina, July 15, 2016$114,000 · 60 kt wind · 6 events
- Tornadoes and Hail in Colorado, July 15, 2016$33,000 · EF1 · 6 events
- Tornado and Hail in Colorado, July 15, 2016$100,000 · EF0 · 5 events
- Flash Flooding and Damaging Wind in Arkansas, July 15, 2016$80,000 · 52 kt wind · 3 events
- Tornado and Hail in Kansas, July 15, 2016$450 · EF1 · 14 events
- Hail and Damaging Winds in Tennessee, July 15, 2016$40,000 · 1 in hail · 4 events
- Hail and Damaging Winds in South Carolina, July 15, 20161 injured · $30 · 65 kt wind · 24 events
- Flood and Damaging Winds in Rhode Island, July 15, 2016$35,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Texas, July 15, 2016$25,000 · 1.25 in hail · 10 events
- Damaging Winds and Lightning Strike in South Carolina, July 15, 2016$22,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 653020.